IPC Flags Potential Risk of DRESS Syndrome with Mefenamic Acid, Advises Caution
11 Dec 2023 • The IPC issued a drug safety alert on November 30, advising consumers and HCPs to exercise caution concerning the potential adverse drug reaction (ADR) linked to Mefenamic Acid use.
A preliminary analysis of ADRs from the Pharmacovigilance Programme of India database has revealed cases of Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome. These symptoms may appear 2-8 weeks after taking the drug.
Healthcare Professionals, Patients/Consumers are advised to closely monitor the possibility of the above ADR associated with the use of mefenamic acid.
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a distinct, severe, idiosyncratic reaction to a drug characterized by a prolonged latency period. It is followed by a variety of clinical manifestations, usually fever, rash, lymphadenopathy, eosinophilia, and a wide range of mild-to-severe systemic presentations.
Source: IPC | Read full story